Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Athlete with perfect diet. Taking metformin. Fasting sugar high. What should be done?

Hello, my name is June. My husband is the person I am worried about. He s fasting (first thing in morning) is climbing higher. His morning , his numer was 171. He is a runner and follows the food rules perfectly. He is taking Metformin twice a day (lowest dosage). What are the next steps. I am very worried about him (he is 65) because he will not return to his dr for this. He was last seen in Jan. 2012. Thanks
Asked On : Sun, 1 Jul 2012
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Diabetologist 's  Response

Your husband is a Type II Diabetic.
By history he seems to be a very active person.
But his Blood sugars are very high.
You should understand that Metformin is only a Insulin sensitizer. What it means is that it optimizes the use of insulin in the body when insulin is adequately presentation.
Due to longstanding the insulin secretion may reduced.
Starting on insulin may be a good idea.
Answered: Mon, 6 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor